Is initial shedding on Propecia (finasteride) normal?

I'm on day 4 of my propecia treatment and I've noticed that my hair is shedding more than ever now! Is this a normal reaction? I'm a little worried about this since I started this medication to stop hair loss not enhance it! I appreciate any feedback, thanks.

Doctor Answers 1

Hair shedding

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Thank you for your question. When starting any treatment for hair restoration, initial hair shedding is a possibility due to the hair cycles. I highly recommend you consult with your prescribing physician regarding your concerns and hair loss. Take care and good luck.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.